Jump to content
ACN Latitudes Forums

Bactrim and Acne?


Recommended Posts

Has anyone tried Bactrim and seen their child break out in acne? The pharmacist said it is from going out in the sun, while taking bactrim. I can't get an answer from our doctor, since he is out of town, and I am not sure what to do. I really want to give this medication the best chance possible. My gut instinct is that it is not yeast. I have never in 12 years seen yeast do this. Any thoughts? I will keep a hat on her in the sun, but was wondering what else I could/should do.??

Link to comment
Share on other sites

Wilma,

 

I posted this on your pimples/bactrim thread on the lyme board, but here it is again just in case...

 

My dd11 was on Bactrim for the past 4 weeks. There were no behavioral changes or stretch marks or rashes. She has had acne since taking different abx since 2/10. She uses a sodium sulfacetamide cleanser which has been very effective. However, since beginning the Bactrim she has had significant acne into her hairline on the scalp, I would say about 2-3 inches back from the hairline, where the babyhair is into the scalp. She has bangs so this area is not exposed to the sun.

 

We have stopped all medications/abx as my dd's liver enzymes were insanely high, AST-346, ALT-729. I can't say whether it is the zith, the Bactrim or the ibuprofen or the combo that is responsible for this stress on her liver. Dr. B will monitor this in your dd via a chem panel which is the clinically responsible thing to do. I think it is important to share that my girl had no significant symptoms her liver was unhappy: some mild, fleeting nausea and simultaneous headaches, which is nothing compared to many of thecsymptoms being shared. So keeping up on these labs, especially when so many of the kids are taking 2, 3, 4 abx at a time...it's important. I genuinely believe my dd's next labs in a couple weeks will be much better; I'm so glad Dr. B checked.

 

BTW, It has now been 6 days since dd11 stopped the Bactrim and her skin has cleared up beautifully.

 

Jill

Link to comment
Share on other sites

Not sure what to do, since my girl needs to be treated for the bartonella. The bactrim may be helping a little. She is starting to sleep a bit at nigiht, so I really want to give it a good chance. Not sure what to do. where do you get the cleanser that you mentioned. Just a Walgreens or something?

Link to comment
Share on other sites

Has anyone tried Bactrim and seen their child break out in acne? The pharmacist said it is from going out in the sun, while taking bactrim. I can't get an answer from our doctor, since he is out of town, and I am not sure what to do. I really want to give this medication the best chance possible. My gut instinct is that it is not yeast. I have never in 12 years seen yeast do this. Any thoughts? I will keep a hat on her in the sun, but was wondering what else I could/should do.??

 

how strange...since Bactrim is a popular antibiotic for treating acne!

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...